MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 5F HC 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 5F HC 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refv0067 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "picc was placed with no tracking/3cg issues.After placement the nurse took the wire out of the picc to examine integrity.When the wire was taken out, the tip of the stylet broke off.Clinician feels as if the integrity of the wire is "off" as it doesn't have the typical bounce that she would normally see.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 3cg stylet and one 5 fr triple lumen powerpicc kit were returned for evaluation.An initial visual observation showed the kit was returned sealed.Use residue was observed on the stylet returned outside of the kit and this stylet was observed to be broken approximately 2.9 cm proximal to its distal tip.The returned kit was opened, and no damage was found on the components within the kit.The 3cg stylet within the kit was found within the catheter and, once the stylet was removed, it was observed to be undamaged.A microscopic observation revealed the breaks in the polyimide tubing of the stylet returned outside the kit were uneven with a rough surface texture and plastic deformation.Some tapering was observed in the polyimide tubing at both break sites.The core wire of the stylet was observed to be protruding from the distal break site and was found to be tapered and angled slightly.No damage was observed on the stylet returned within the sealed kit.While the exact cause of the break in the returned stylet is unknown, possible causes include excessive manipulation of the stylet prior to or during placement and advancement/retraction of the stylet against resistance.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER 5F HC 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12870010
Report Number3006260740-2021-05018
Device Sequence Number14345613
Product Code LJS
UDI-Device Identifier00801741188053
UDI-Public(01)00801741188053
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000928
Device Lot NumberREFV0067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown